Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 28, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 1, 2017, 1:39 AM CST for 10 counties in Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2017, 1:39 AM CST (07:39 UTC)
- Expired
- Mar 1, 2017, 2:30 AM CST
- In force
- 51 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Baxter County, AR, Conway County, AR, Johnson County, AR, Logan County, AR, Marion County, AR, Newton County, AR, Pope County, AR, Searcy County, AR, Stone County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 113 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 11:35 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 12:05 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 1, 12:05 AM CST, 1 hour 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1205 AM CST Wed Mar 1 2017 .UPDATE... Updated to add TOR Watch 50 to the forecast...as well as to adjust forecast for near term trends in temps/dewpts/winds...and POPs/WX. Have also updated to include the 06Z aviation discussion below... && .AVIATION... VFR flight conditions will start the forecast for most terminals, with MVFR conditions with strong to severe storms overnight. Storms will start in northwest AR after midnight, then move southeast overnight as a cold front east to central and southeastern AR. Isolated strong to severe storms will be possible, with strong winds the main threat. The cold front will move out to the state by midday Wednesday. Used VCSH and VCTS in all Tafs. Winds will be south to southwest at 10 to 20 mph with some gusts to 25 mph. Behind the front, winds will shift to the northwest and remain elevated. && .PREV DISCUSSION...(ISSUED 845 PM CST Tue Feb 28 2017) Discussion... Evening convection over central and northern AR continues to move northeast while slowly weakening as it move out of the CWA. This was the first round, while the cold front and upper system will move through AR later after midnight. Current timing is around midnight to 3am into northwest AR, 3am to 6am central and LIT, then 6am to 9am over eastern AR. As mentioned, these storms will mainly be along a line ahead of the cold front, with strong damaging winds the main threat, while large hail and an isolated tornado a lower threat. Winds will remain elevated overnight, and switch to the northwest behind the front. Lows tonight will be mild over central and southern areas with the cold front, while over northern AR around normal values. Latest update removed some tornado watch areas to the southwest, while keeping it in the north to northeast. Late evening update will fine tune pops and severe storm threat. (59) Prev Discussion.../ Issued 259 PM CST Tue Feb 28 2017/ SHORT TERM...Tonight Through Thursday Focus this afternoon is on the chances of showers and thunderstorms for tonight. The latest sounding...18Z...indicates a strong cap at about 3000 feet. The atmosphere will need a little more heating to break this cap and allow thunderstorms develop. A strong jet streak should come across the state around 03Z tonight and provide additional lift. The enhanced risk of severe thunderstorms continues for mainly the northern half of the area with a slight risk elsewhere. The cold front in the plains will not move through the state until after midnight. This will bring another chance of strong thunderstorms. Large hail, storng winds and tornadoes are all possible through the night. Expect the thunderstorms and cold front to exit the eastern part of the state during Wednesday morning. Gusty south winds will be ahead of the front and will turn to the northwest behind the front and remain gusty. Will issue a Lake Wind Advisory due to the strong winds. All rain should be out of eastern Arkansas by noon Wednesday. Expect winds to diminish through the afternoon as the gradient relaxes. High temperatures Wednesday will be in the mid 50s to mid 70s...and upper 50s to mid 60s for Thursday. && LONG TERM...Thursday Night Through Tuesday The period will begin with dry weather, and close to seasonal temperatures. It may be cool enough for a freeze in parts of northern Arkansas Friday morning. After that, a warming trend is expected. This will happen as a large area of high pressure exits toward the southeast United States, and winds around the high become more southerly. As temperatures go up, a storm system will approach from the Plains late in the weekend and early next week. That will result in isolated to scattered showers and thunderstorms Sunday and Monday. && .LZK Watches/Warnings/Advisories... Lake Wind Advisory until noon CST today FOR Arkansas-Baxter- Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas- Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence- Izard-Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Marion- Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie- Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff- Yell. && Aviation...62
Hazardous weather outlook, Mar 1, 1:00 AM CST, 39 minutes before
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 100 AM CST Wed Mar 1 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011115- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 100 AM CST Wed Mar 1 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight A cold front will continue to push into the state during the overnight hours. A line of strong to severe thunderstorms will develop in advance of this front during the overnight hours. These storms will be accompanied by gusty and damaging winds in excess of 60 mph and large hail. A tornado is also possible with any of the stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday The storm system and cold front will be pushing east of Arkansas on Wednesday, and push the storms east of Arkansas. An isolated strong to severe storm will be possible until the cold front pushes east of Arkansas. Then high pressure will build into the area and bring cooler and dry weather into the weekend. .Spotter Information Statement... Spotter Activation will be needed this evening and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59
In the hours before
Special weather statement, Feb 28, 8:40 PM CST, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Little Rock AR
840 PM CST TUE FEB 28 2017
ARZ014-015-010315-
Stone AR-Izard AR-
840 PM CST TUE FEB 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STONE...NORTHWESTERN
INDEPENDENCE...IZARD...SOUTHEASTERN FULTON AND SOUTHWESTERN SHARP
COUNTIES UNTIL 915 PM CST...
At 840 PM CST, Doppler radar was tracking a strong thunderstorm near
Mountain View, moving northeast at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mountain View... Melbourne...
Horseshoe Bend... Mount Pleasant...
Franklin... Brandenberg...
Croker... Lone Star...
Gid... Herpel...
Stella... Lunenburg...
Myron... Lacrosse...
Blanchard Springs Campground... Guion...
Allison... Hanover...
Mt Olive in Izard County... Zion...
A tornado watch remains in effect until 1000 PM CST for north central
Arkansas.
LAT...LON 3621 9169 3621 9167 3601 9168 3600 9171
3594 9171 3594 9176 3589 9183 3576 9226
3592 9233 3626 9175 3625 9169
TIME...MOT...LOC 0240Z 237DEG 47KT 3589 9219
CavanaughSpecial weather statement, Feb 28, 9:40 PM CST, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Little Rock AR
940 PM CST TUE FEB 28 2017
ARZ007-010400-
Sharp AR-
940 PM CST TUE FEB 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SHARP COUNTY UNTIL
1000 PM CST...
At 940 PM CST, Doppler radar was tracking a strong thunderstorm near
Ravenden, or 11 miles east of Cherokee Village, moving northeast at
60 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Highland in Sharp County... Williford...
Armstrong... Ozark Acres...
Sitka...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 1000 PM CST for north central
Arkansas.
LAT...LON 3637 9128 3633 9128 3633 9126 3625 9126
3624 9133 3623 9133 3623 9135 3613 9135
3611 9139 3627 9151 3640 9130
TIME...MOT...LOC 0340Z 238DEG 53KT 3624 9137
226The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:05 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 40 min |
| Feb 28, 6:25 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, White | 50 min |
| Feb 28, 6:33 PM CST | Tornado Warning | LZK | White | 42 min |
| Feb 28, 7:09 PM CST | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 51 min |
| Feb 28, 7:14 PM CST | Tornado Warning | LZK | Jackson, White, Woodruff | 35 min |
| Feb 28, 7:35 PM CST | Special Weather Statement | LZK | Baxter | 40 min |
| Feb 28, 7:52 PM CST | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 23 min |
| Feb 28, 8:40 PM CST | Special Weather Statement | LZK | Izard, Stone | 35 min |
| Feb 28, 9:40 PM CST | Special Weather Statement | LZK | Sharp | 20 min |
| Mar 1, 1:07 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton, Pope, Searcy, Yell | 38 min |
| Mar 1, 1:47 AM CST | Special Weather Statement | LZK | Logan, Scott, Yell | 43 min |
| Mar 1, 2:27 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Conway, Faulkner, Independence, Izard and 6 more | 48 min |
| Mar 1, 2:35 AM CST | Special Weather Statement | LZK | Conway, Perry, Yell | 40 min |
| Mar 1, 2:36 AM CST | Special Weather Statement | LZK | Montgomery, Polk | 39 min |
| Mar 1, 2:43 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Sharp | 47 min |
| Mar 1, 3:05 AM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson, Sharp, White, Woodruff | 40 min |
| Mar 1, 3:16 AM CST | Special Weather Statement | LZK | Prairie, White, Woodruff | 44 min |
| Mar 1, 4:35 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski, Saline, White | 40 min |
| Mar 1, 5:12 AM CST | Severe Thunderstorm Warning | LZK | Jackson, Lonoke, Monroe, Prairie, White, Woodruff | 48 min |
| Mar 1, 5:43 AM CST | Special Weather Statement | LZK | Pulaski, Saline | 32 min |
| Mar 1, 6:42 AM CST | Special Weather Statement | LZK | Lonoke, Prairie, Pulaski, Saline | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.